Alert archive / Colorado / Tornado Warnings in 2008
Tornado Warning 46, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 6, 2008, 5:09 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2008, 5:09 PM MDT (23:09 UTC)
- Expired
- Jul 6, 2008, 6:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Elbert County, CO, Lincoln County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2778 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 062309 TORBOU COC039-073-070000- /O.NEW.KBOU.TO.W.0046.080706T2309Z-080707T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 509 PM MDT SUN JUL 6 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 600 PM MDT * AT 509 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A TORNADO 12 MILES SOUTHWEST OF HUGO...OR 16 MILES SOUTH OF LIMON. THIS STORM WAS MOVING NORTHEAST AT 17 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN CENTER AND HUGO. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3926 10334 3897 10325 3877 10383 3907 10385 TIME...MOT...LOC 2309Z 244DEG 15KT 3905 10361 $$ RJK
1 follow-up statement
000 WWUS55 KBOU 062332 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 532 PM MDT SUN JUL 6 2008 COC039-062340- /O.CAN.KBOU.TO.W.0046.000000T0000Z-080707T0000Z/ ELBERT CO- 531 PM MDT SUN JUL 6 2008 ...THE TORNADO WARNING FOR SOUTHEASTERN ELBERT COUNTY IS CANCELLED... LAT...LON 3897 10325 3882 10370 3911 10371 3926 10334 TIME...MOT...LOC 2330Z 259DEG 19KT 3897 10343 $$ COC073-070000- /O.CON.KBOU.TO.W.0046.000000T0000Z-080707T0000Z/ LINCOLN CO- 530 PM MDT SUN JUL 6 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL LINCOLN COUNTY... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 12 MILES SOUTH OF HUGO...OR 24 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING EAST AT 21 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN CENTER AND HUGO. SPOTTERS AND LAW ENFORCEMENT REPORTED FUNNEL CLOUDS OVER WESTERN LINCOLN COUNTY WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3897 10325 3882 10370 3911 10371 3926 10334 TIME...MOT...LOC 2330Z 259DEG 19KT 3897 10343 $$ RJK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:35 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 6, 2:35 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 235 PM MDT SUN JUL 6 2008 .SHORT TERM...FOR TONIGHT MOIST AMS COUPLED WITH WEAK ASCENT ALOFT WILL ALLOW FOR SCT TSTMS TO CONTINUE INTO THE EVNG HOURS. SOME MAY CONTINUE ACRS THE ERN PLAINS AFTER MIDNIGHT...SO WL EXTEND TSTMS INTO THE OVERNIGHT HOURS IN THOSE AREAS. INTERACTIVE SOUNDINGS INDICATE CAPES FM 500-1500 J/KG. LOCALLY HEAVY RAIN AND STG WINDS WILL BE THE MAIN THREAT FM THESE STORMS. SO FAR ONLY PEA SIZE HAIL REPORTS HAVE BEEN RECEIVED. BOUNDARY LYR MOISTURE WILL FILL IN THE NERN PLAINS LATE TNGT SO AREAS OF STRATUS AND FOG CAN BE EXPECTED AROUND 12Z. FOR MONDAY...MAIN TROF WILL MOVE ACRS NRN CO WITH BEST ASCENT IN THE AFTN AROUND 00Z. CAPES MONDAY AFTN GENERALLY RANGE FM 700-1100 J/KG WITH PW VALUES AROUND 1.2 INCHES. STORM MOTION LESS THAN 10 KTS SO LOCALLY HEAVY RAIN WL BE THE MAIN ISSUE WITH THE TSTMS. MDLS SHOW BEST CAPES ALG SRN AND ERN PORTIONS OF THE CWFA. FOR NOW WL KEEP BROAD IN PLACE WITH SCT POPS FOR MOST OF THE URBAN CORRIDOR AND NERN PLAINS. .LONG TERM...MADE A NUMBER OF ADJUSTMENTS...MOST OF THEM SMALL...TO THE FCST GRIDS MAINLY TO ACCOUNT FOR RUN-TO-RUN TIMING DIFFERENCES IN THE MODELS. HAVE TRIMMED BACK SKY COVER AND POPS BEGINNING MID-WEEK AS MID-LEVEL SUBSIDENCE AND LOW/MID-LEVEL DRYING LOOK MORE PRONOUNCED NOW IN ADVANCE OF AN AMPLIFYING SHORTWAVE RIDGE MOVING OUT OF THE GREAT BASIN. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES ON TUESDAY WITH NWLY FLOW ALOFT WARM A COUPLE DEGS C ON WEDNESDAY... AND ANOTHER 4-5C ON THURSDAY WITH THE 700MB TEMPERATURE PEAKING AROUND 18C BENEATH THE RIDGE. MAY SEE A FEW HIGH PLAINS LOCALES PUSHING THE CENTURY MARK ON THURSDAY. A STEADY REDUCTION IN AFTERNOON/EVENING T-STORM DEVELOPMENT/COVERAGE ANTICIPATED DURING THE UPCOMING WEEK PARTLY IN RESPONSE TO LOWERING PRECIPITABLE WATER VALUES...ESPLY DURING THE LATTER HALF OF THE WEEK. && .AVIATION...SCT SHOWERS AND A FEW TSTMS WILL CONTINUE UNTIL 04Z. MVFR CONDITIONS MAY DVLP DUE TO HEAVY RAIN IF A STRONGER STORM MOVES ACROSS THE AIRPORTS OTHERWISE VFR CONDITIONS WILL PREVAIL. FOR TONIGHT PCPN CHANCES SHOULD DIMINISH BY 04Z. COULD SEE SOME LOW CLOUDS DVLP LATE TONIGHT AS DEEPER LOW LEVEL MOISTURE ADVECTS INTO RGN WITH WEAK UPSLOPE FLOW IN PLACE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/BAKER
Hazardous weather outlook, Jul 6, 10:35 AM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1035 AM MDT SUN JUL 06 2008 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1035 AM MDT SUN JUL 06 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE COMBINED WITH SUBTROPICAL MOISTURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS IN MOST AREAS THIS AFTERNOON AND EVENING. SOME LOCALLY HEAVY RAIN MAY OCCUR ESPECIALLY OVER THE NORTHEAST PLAINS. THE THREAT OF SEVERE WEATHER WILL BE LOW ALTHOUGH SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE THROUGH MID-WEEK...ALTHOUGH STORMS OVER AND ALONG THE FRONT RANGE LATE ON MONDAY MAY PRODUCE LOCALLY HEAVY RAINFALL. NEAR SEASONAL TEMPERATURES CAN ALSO BE EXPECTED THROUGH WEDNESDAY WITH A CONTINUATION OF MILD NORTHWEST FLOW ALOFT. LATER IN THE WEEK... WARMER TEMPERATURES WILL RETURN UNDER A RIDGE OF HIGH PRESSURE... AND ANY THUNDERSTORMS THAT DEVELOP SHOULD BE CONFINED MAINLY TO THE MOUNTAINS...PALMER DIVIDE AND NEARBY PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:38 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 37 min |
| Jul 6, 3:14 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe | 57 min |
| Jul 6, 5:58 PM MDT | Tornado Warning | BOU | Lincoln | 30 min |
Nearby
Tornado Warnings in Colorado, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.